MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TTL1LYR 18FR10ML 100%SILI DB TRA

MEDLINE INDUSTRIES INC.; TTL1LYR 18FR10ML 100%SILI DB TRA
Catalog Number URO170718
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient pulled out his foley catheter resulting in the catheter snapping in half and braking off inside the patient.As a result the patient required surgery (cystoscopy without incisions) and re-insertion of a new foley catheter.The foley catheter was in place for one day prior to the incident.The patient was transferred to the intensive care unit (icu) for observation and is currently being treated for a urinary tract infection (uti).The sample involved in the incident was not returned for evaluation however the customer did return photographs of the catheter involved and the customer reported issue of a torn catheter was confirmed.A root cause cannot be determined at this time.Due to the reported incident and need for surgical intervention, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient pulled his foley catheter out and pieces of the catheter broke off inside the patient requiring surgery and re-insertion of new foley catheter.

Common Device Name
TTL1LYR 18FR10ML 100%SILI DB TRA
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7864117
Report Number1417592-2018-00102
Device Sequence Number11254537
Product Code OHR
UDI-Device Identifier10888277866935
UDI-Public10888277866935
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberURO170718
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight82